I hope you are well. As we get closer to my surgical date I have put together some questions for you.
I have been reading a lot on the hair restoration network and found this 1 individual called Megatron with a similar makeup to myself.
I have looked at his very detailed journal and find many similarities to myself. Because of this I have several concerns.
If you look through his journal you will notice that he has a similar hair type to myself. It appears he got acne throughout the donor and recipient area that looks horrible at about 2 months after hair transplant and continued for several months. I was very prone to acne as a child and as I mentioned in our consultation I have incredibly sensitive skin and very thin tissue. If I went to a spa and received a facial not only would my face become very red and inflamed but the benefit of the facial would not be realized for sometime due to the fact that I would most certainly get a breakout the following day. Seems like my skin does not like to be touched, squeezed etc. It also appears that he was treated for several infections around the 2 month mark as well which may have affected or increased his shock loss.
I am also concerned about the level of shock loss that he had. What are the common reasons for this and is there a way to minimize this other that the propecia you have already prescribed? It appears as if he lost a good portion of the density at about 2-3 months in the recipient area. I am not sure if I am ready to go through that even for the greater good. I understand that everyone is different and will react differently to the surgery. I have always been on the side of having the most and weirdest reactions to everything that messes with my bodies natural makeup!
When would you say that a return to normal sleeping patterns is likely?
I am not sure if this can be considered a random case of cold feet but I just wanted to get some additional reassurance from you prior to finalizing everything today
It is great to hear from you. I will be answering your questions in the order you asked:
1. What is generally seen a few months after a hair transplant procedure in some individuals is called folliculitis. This happens due to an accumulation of sebum, oily secretions, of the hair follicles. They are not seen in every patient and do not generally have to do with having a history of acne in the past.
2. Having sensitive skin may indicate more swelling and redness for the first few days after surgery, but this might be controllable with steroids that we already give to most patients.
3. Shock loss is most often seen in the areas where you have significant miniaturization, which in your case we know exists based on our microscopic evaluation. However, we recommend using finasteride after your hair transplant for a few months to minimize the shock loss.
4. You may want to add minoxidil after hair transplant to the finasteride, to minimize the risk of shock loss even further.
5. You can go back to your normal sleeping pattern after the 4th day after hair transplantation. Within the first four days you need to sleep in semi-sitting position, but there is no problem with putting pressure on the closed donor area.
In closing, be aware it is normal to have some level of anxiety before any type of procedure. Please contact me if you have any other questions.